Texas, 2023

Hail and Damaging Wind in Texas, April 28, 2023

April 28, 2023 · NWS EWX · 55 events in 11 counties and zones

Thunderstorms developed ahead of and along a cold front as it moved through South Central Texas. These storms produced large hail.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
55

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS EWX wrote it up.

Thunderstorms developed ahead of and along a cold front as it moved through South Central Texas. These storms produced large hail.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Apr 28, 1:36 PM CST, 49 minutes earlier.

Area forecast discussion, Apr 28, 1:36 PM CST, 49 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
236 PM CDT Fri Apr 28 2023

...New MESOSCALE UPDATE...

.SEVERE THUNDERSTORM WATCH 170 IN EFFECT FOR MOST OF SOUTH-CENTRAL
TEXAS UNTIL 9 PM THIS EVENING...

A Severe Thunderstorm Watch has been issued for all areas outside of
Val Verde and Edwards Counties until 9 PM this evening. Severe
thunderstorms have erupted near a dryline/surface low/warm front
intersection just to our north, and are expected to continue
developing south and west into our Hill Country counties over the
next couple of hours. Large (>1"/quarter size) to very large
(>2"/lime size) hail will be of high concern as storms first develop,
with damaging straight line winds ranging from 60 to 75 MPH becoming
the predominant threat as storms begin to swiftly merge into a line.
While secondary to the large hail and damaging wind potential,
isolated tornadoes can't be ruled out. Activity will likely move
over the I-35 Corridor during the evening rush. Those with essential
travel plans should be prepared to seek immediate safe shelter if
storms begin to approach. Never ride out severe thunderstorms in a
vehicle.

We are also monitoring deepening cumulus and thundershower activity
to the west of the Rio Grande River in Maverick County. Several
lightning flashes have been detected by satellite in this activity.
Like the storms to our north, large hail and damaging winds will be
the primary concerns in these cells. An isolated tornado can't be
ruled out.

&&

.SHORT TERM...
(Tonight through Saturday night)
Issued at 146 PM CDT Fri Apr 28 2023

...Key Messages...

* A line of storms will develop across the Hill Country by around
  4PM, move eastward across the I-35 corridor between 6-8PM, and
  into the Coastal Plains from 8PM-11PM.
* There is a level 3 of 5 risk for severe storms along this line.
  Scattered to numerous instances of damaging straight-line wind
  gusts and large to very large hail  possible. Isolated tornado
  also possible.
* While the speed of the system will prevent a widespread heavy
  rainfall threat, some isolated pockets of quick flooding are
  possible near and east of I-35 where more intense rainfall rates
  could occur.
* Remain weather aware this afternoon and evening. Given the
  potential timing of storms during the late afternoon into the
  Friday evening commute, those with travel plans should pay close
  attention to the radar and any potential watches and warnings.

The morning low stratus and patchy fog with the ongoing moisture
advection has mixed out into the afternoon with mostly sunny skies
now across the region. Temperatures have quickly warmed and will
continue to do so through the mid-afternoon. This will continue to
aid in the atmosphere becoming increasingly unstable ahead of the
approach of a strong front and the potent parent upper level low
pressure system. This will lead into the risk for severe storms
that is highlighted below.

Some discrete convection remains on target to develop just to the
north of the region starting mid-afternoon, near a triple point and
south along a dryline. The CAMs remain in strong agreement that
convection will unzip southwest into the Hill Country late afternoon
and eventually into an MCS near the I-35 corridor early this
evening, where a strong pool of instability resides. With steep
elevated lapse rates overspreading the region, MLCAPE values are
indicated to be on the order of 3000-3500 J/kg, in a region of 0-6KM
bulk shear values of around 50 kt. This supports a severe threat of
initially large to very large hail where the storms first unzip late
this afternoon, transitioning to a damaging straight-line wind
threat into and to the east of the I-35 corridor. SPC highlights the
majority of the region in a level 3 of 5 (Enhanced) for severe
storms with the potential in some isolated intense storms of hail 2+
inches in diameter and bowing segments of 75+ mph or greater. The
low-level shear profiles and hodographs may also be enough to where
an isolated tornado threat may be possible as well. While this is a
lower confident hazard compared to the large hail and damaging wind
threat, it could materialize if the updraft/downdraft convergence
zone can remain balanced and any local surges take place orienting
more line-normal to the better 0-3KM bulk shear vectors. The storms
as they advance into and across the coastal plains could become
undercut by the forward propagating front and/or outflow but latest
CAM guidance has become less inclined of this happening compared to
earlier runs.

Due to the speed of the system, widespread heavy rainfall is not
expected. Nevertheless, some pockets of more intense rainfall rates
could lead to an isolated flash flooding threat near and east of the
I-35 corridor. On average, rainfall amounts west of the I-35
corridor counties is expected to remain around or less than 1/4 of
an inch. Along and east of I-35 rainfall amounts of 1/2 to 1 1/2
inches are forecast, with a few pockets of 2-3 inches possible east
of I-35.

Behind the cold front, windy conditions will also be expected to
develop from out of the north-northwest with gusts of 35 to 45 mph
possible this evening across the Southern Edwards Plateau and
western Hill Country this evening. A Wind Advisory will be issued
across these areas from 00Z to 06Z. Breezy conditions are expected
elsewhere from this evening into tonight before winds start to
uptick into/through Saturday morning with daytime heating. Winds
could gust again into the 35 to 45 mph range. The need for another
wind advisory will be possible across a larger portion of South-
Central for that secondary increase in winds. For locations to the
west that could miss out on tonight's wetting rains, elevated to
near critical fire weather concerns may exist given the breezy
northwesterly flow and drier air during Saturday afternoon.

Becoming much cooler from tonight into Saturday behind the front,
with overnight lows ranging from the upper 40s into the 50s and
afternoon highs ranging from the low 70s to the low 80s along the
Rio Grande. Another cool night will be in store during Saturday
night as the winds slacks off with overnight lows in the mid to
upper 40s and low to mid 50s.

&&

.LONG TERM...
(Sunday through Friday)
Issued at 146 PM CDT Fri Apr 28 2023

Most of the long-term portion of the forecast will be rain free as
upper level subsidence then upper level ridging moves into the
region. This should lead to drier air at the surface which should
lead to high temperatures Sunday through Wednesday in the 80s to 90s
with lows in the lower 60s making pretty nice days. Dewpoints will
pick back up Wednesday afternoon through the remainder of the
forecast period. At the same time, a couple of weak disturbances
could translate through the region bringing some low rain chances
back into the forecast. The NBM keeps everything at 20 percent or
less and see no reason to deviate from that at this point.
Otherwise, highs Thursday and Friday will be in the upper 80s to
lower 90s with lows in the upper 60s to lower 70s with the higher
surface moisture.

&&

.AVIATION...
(18Z TAFS)
Issued at 1223 PM CDT Fri Apr 28 2023

Low stratus and patchy fog from this morning along the I-35 TAF
sites are mixing out with flight conditions now returning to VFR
flight conditions. Our attention then turns to the risk for
convection from later this afternoon through this evening with
threat for severe weather. Storms are expected to initiate along
the cold front across Central Texas around 19-21Z and unzipper
into/across South Central Texas into a squall line along the
southward moving front. Environmental conditions will support
scattered to numerous severe storms with the hazard for straight-
line wind gusts in excess of 50 kt, large hail, and an isolated
tornado. This line of storms are currently expected to move across
the I-35 corridor and AUS/SAT around the 23Z-01Z timeframe. Few
showers may be possible behind the initial squall line otherwise
expect the development of gusty N to NW winds behind the departing
line of storms and cold front, with gusts between 20 to 30 kt
expected.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              87  54  73  51 /  70  60   0   0
Austin Bergstrom Intl Airport  86  53  73  48 /  70  60   0   0
New Braunfels Muni Airport     87  54  74  49 /  60  70   0   0
Burnet Muni Airport            88  52  72  48 /  60  30   0   0
Del Rio Intl Airport           98  57  82  54 /  10  10   0   0
Georgetown Muni Airport        86  52  71  48 /  70  50   0   0
Hondo Muni Airport             93  53  78  47 /  50  50   0   0
San Marcos Muni Airport        86  53  73  45 /  60  70   0   0
La Grange - Fayette Regional   85  55  70  47 /  30  80   0   0
San Antonio Intl Airport       89  54  76  51 /  60  70   0   0
Stinson Muni Airport           90  54  77  51 /  40  70   0   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
Wind Advisory from 7 PM this evening to 1 AM CDT Saturday for
Bandera-Edwards-Gillespie-Kendall-Kerr-Kinney-Real-Uvalde-Val Verde.

&&

Short-Term...Brady
Long-Term...29
Aviation...Brady
Hazardous weather outlook, Apr 28, 1:28 PM CST, 57 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
228 PM CDT Fri Apr 28 2023

TXZ171>173-183>194-202>209-217>225-228-291930-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
228 PM CDT Fri Apr 28 2023

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...Tonight.

Severe Thunderstorm Watch currently in effect across most of
South- Central Texas through 9 pm. Scattered to numerous severe
thunderstorms are expected to develop across the Hill Country and
move east into the I-35 corridor between 5-8 pm, and into the
Coastal Plains from 7PM-10 pm. There is a Level 3 of 5 risk for
severe storms along this line. Scattered to numerous instances of
damaging straight- line wind gusts and large to very large hail
are possible. An isolated tornado or two is also possible.
Isolated pockets of quick flooding are possible near and east of
I-35 where more intense rainfall rates could occur.

Remain weather aware this afternoon and evening. Given the
potential timing of storms during the late afternoon into the
Friday evening commute, those with travel plans should pay close
attention to the radar and any potential watches and warnings.

Wind Advisory in effect across the Southern Edwards Plateau into
the Western Hill Country from 7 pm this evening through 1 am with
with north winds of 25 to 35 mph with gusts up to 45 mph.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

An additional wind advisory may needed across portions of South-
Central Texas on Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

In the hours before

Special weather statement, Apr 28, 2:05 PM CST, 20 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
305 PM CDT Fri Apr 28 2023

TXZ171-172-188-282045-
Gillespie TX-Llano TX-Burnet TX-
305 PM CDT Fri Apr 28 2023

...Strong thunderstorms will impact portions of Llano and Burnet
Counties through 345 PM CDT...

At 304 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Lampasas to near Prairie Mountain. Movement was
east at 35 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Burnet, Marble Falls, Kingsland, Llano, Bertram, Buchanan Dam,
Gainesville, Granite Shoals, Horseshoe Bay, Meadowlakes, Buchanan
Lake Village, Highland Haven, Castell, Field Creek, Inks Lake State
Park, Spicewood, Watson, Bluffton, Lake Victor and Baby Head.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
south central Texas.

&&

LAT...LON 3091 9783 3079 9796 3046 9815 3047 9829
      3050 9840 3050 9859 3048 9859 3050 9906
      3051 9896 3092 9896 3092 9845 3093 9841
      3096 9845 3098 9844 3101 9846 3103 9844
      3103 9791
TIME...MOT...LOC 2004Z 284DEG 30KT 3108 9817 3062 9887

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

BRADY
Special weather statement, Apr 28, 2:13 PM CST, 12 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
313 PM CDT Fri Apr 28 2023

TXZ202-282100-
Kinney TX-
313 PM CDT Fri Apr 28 2023

...A strong thunderstorm will impact portions of southern Kinney
County through 400 PM CDT...

At 312 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles south of Standart, or 13 miles west of Spofford, moving east at
40 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Brackettville, Spofford, Anacacho, Turkey Mountain, Fort Clark
Springs and Laughlin AFB Aux Field.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
south central Texas.

&&

LAT...LON 2939 10013 2909 10012 2909 10067 2929 10073
TIME...MOT...LOC 2012Z 267DEG 38KT 2920 10064

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

PLATT
Special weather statement, Apr 28, 2:25 PM CST, 0 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
325 PM CDT Fri Apr 28 2023

TXZ217-282115-
Maverick TX-
325 PM CDT Fri Apr 28 2023

...A strong thunderstorm will impact portions of northern Maverick
County through 415 PM CDT...

At 324 PM CDT, Doppler radar was tracking a strong thunderstorm over
Normandy, or over Quemado, moving east at 35 mph.

HAZARD...Wind gusts of 50 to 55 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Quemado, Radar Base, Normandy, Darling, Paloma and U.S. Highway 277.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
south central Texas.

&&

LAT...LON 2881 10054 2883 10055 2883 10058 2885 10057
      2888 10060 2889 10059 2891 10062 2890 10063
      2892 10063 2894 10065 2900 10065 2908 10067
      2908 10012 2879 10012
TIME...MOT...LOC 2024Z 269DEG 29KT 2892 10062

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH

PLATT

The radar

The Ft Hood radar (KGRK), 92 km away, was scanning. The volume nearest the first event began at 20:24 UTC.

Open the radar archive at this moment

Event by event

54 hail, 1 thunderstorm wind. Local standard time, as filed.

Hail, Burnet

When
April 28, 2:25 PM CST
Where
Burnet County, 6.56 mi W of Buchanan Lake
Measured
0.75 in hail
Reported by
Public
Coordinates
30.830, -98.340

A thunderstorm produced hail up to penny size at Thunderbird Lodge on the east side of Lake Buchanan.

Hail, Burnet

When
April 28, 2:44 PM CST
Where
Burnet County, 0.69 mi N of Burnet
Measured
1.25 in hail
Reported by
Public
Coordinates
30.760, -98.220

A thunderstorm produced half dollar size hail in Burnet.

Hail, Burnet

When
April 28, 2:45 PM CST
Where
Burnet County, 0.69 mi N of Burnet
Measured
1 in hail
Reported by
Public
Coordinates
30.760, -98.220

A thunderstorm produced quarter size hail in Burnet.

Thunderstorm Wind, Burnet

When
April 28, 2:45 PM CST
Where
Burnet County, 0.69 mi N of Burnet Craddock Arpt
Measured
56 kt (64 mph) estimated gust
Reported by
Public
Coordinates
30.760, -98.230

A thunderstorm produced wind gusts estimated at 65 mph in Burnet.

Hail, Llano

When
April 28, 2:48 PM CST
Where
Llano County, 1.91 mi WNW of Kingsland
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
30.660, -98.450

A thunderstorm produced quarter size hail in Kingsland. A trained spotter posted pictures of the hail on Twitter.

Hail, Burnet

When
April 28, 2:50 PM CST
Where
Burnet County, 2.38 mi E of Burnet
Measured
1 in hail
Reported by
Public
Coordinates
30.750, -98.180

A thunderstorm produced quarter size hail east of Burnet.

Hail, Llano

When
April 28, 2:55 PM CST
Where
Llano County, 1.19 mi W of Kingsland Sunrise Ar
Measured
1 in hail
Reported by
Public
Coordinates
30.600, -98.420

A thunderstorm produced quarter size hail in Sunrise Beach on Lake LBJ.

Hail, Burnet

When
April 28, 3:05 PM CST
Where
Burnet County, 4.87 mi N of Marble Falls Arpt
Measured
1 in hail
Reported by
Public
Coordinates
30.600, -98.380

A thunderstorm produced quarter size hail in Granite Shoals. A Facebook user posted a picture of the hail.

Hail, Kerr

When
April 28, 3:17 PM CST
Where
Kerr County, 1.83 mi NE of Kerrville
Measured
0.75 in hail
Reported by
Public
Coordinates
30.070, -99.110

A thunderstorm produced penny size hail in Kerrville.

Hail, Williamson

When
April 28, 3:25 PM CST
Where
Williamson County, 1.38 mi N of Liberty Hill
Measured
1 in hail
Reported by
Public
Coordinates
30.690, -97.920

A thunderstorm produced quarter size hail north of Liberty Hill.

Hail, Kerr

When
April 28, 3:25 PM CST
Where
Kerr County, 1.92 mi ESE of Ingram
Measured
0.88 in hail
Reported by
Public
Coordinates
30.070, -99.200

A thunderstorm produced nickel size hail east of Ingram.

Hail, Maverick

When
April 28, 3:26 PM CST
Where
Maverick County, Eagle Pass
Measured
1 in hail
Reported by
Public
Coordinates
28.720, -100.500

A thunderstorm produced quarter size hail in Eagle Pass.

Hail, Williamson

When
April 28, 3:33 PM CST
Where
Williamson County, 0.69 mi N of Liberty Hill
Measured
1.25 in hail
Reported by
Public
Coordinates
30.680, -97.920

A thunderstorm produced half dollar size hail in Liberty Hill.

Hail, Maverick

When
April 28, 3:37 PM CST
Where
Maverick County, 0.69 mi S of La Gloria
Measured
1.75 in hail
Reported by
Broadcast Media
Coordinates
28.740, -100.500

A thunderstorm produced golf ball size hail in Eagle Pass.

Hail, Williamson

When
April 28, 3:41 PM CST
Where
Williamson County, 1.5 mi SSW of Georgetown
Measured
1 in hail
Reported by
Public
Coordinates
30.610, -97.680

A thunderstorm produced quarter size hail in Georgetown.

Hail, Travis

When
April 28, 3:42 PM CST
Where
Travis County, 2.74 mi NE of Jonestown
Measured
1 in hail
Reported by
Public
Coordinates
30.530, -97.870

A thunderstorm produced quarter size hail southwest of Leander.

Hail, Williamson

When
April 28, 3:45 PM CST
Where
Williamson County, 4.16 mi W of Georgetown
Measured
1 in hail
Reported by
Public
Coordinates
30.630, -97.740

A thunderstorm produced quarter size hail on the west side of Georgetown.

Hail, Williamson

When
April 28, 3:46 PM CST
Where
Williamson County, 0.91 mi NW of Jarrell
Measured
1.75 in hail
Reported by
Amateur Radio
Coordinates
30.830, -97.610

A thunderstorm produced golf ball size hail near Jarrell.

Hail, Williamson

When
April 28, 3:52 PM CST
Where
Williamson County, 2.38 mi E of Georgetown
Measured
1 in hail
Reported by
Public
Coordinates
30.630, -97.630

A thunderstorm produced quarter size hail in Georgetown.

Hail, Williamson

When
April 28, 3:53 PM CST
Where
Williamson County, 3.01 mi NNW of Round Rock
Measured
1 in hail
Reported by
Public
Coordinates
30.540, -97.700

A thunderstorm produced quarter size hail in Round Rock.

Hail, Travis

When
April 28, 4:00 PM CST
Where
Travis County, 2.26 mi NW of Three Pt
Measured
0.88 in hail
Reported by
Amateur Radio
Coordinates
30.470, -97.680

A thunderstorm produced nickel size hail along Grand Ave. west of I-35 in Round Rock.

Hail, Williamson

When
April 28, 4:03 PM CST
Where
Williamson County, 1.38 mi S of Round Rock
Measured
1.5 in hail
Reported by
Public
Coordinates
30.480, -97.680

A thunderstorm produced ping pong ball size at the intersection of I-35 and Hwy 45 in Round Rock.

Hail, Williamson

When
April 28, 4:07 PM CST
Where
Williamson County, 2.25 mi SE of Keelersville
Measured
1.5 in hail
Reported by
Public
Coordinates
30.710, -97.490

A thunderstorm produced ping pong ball size hail west of Granger.

Hail, Williamson

When
April 28, 4:08 PM CST
Where
Williamson County, 1.5 mi NNW of Round Rock
Measured
1 in hail
Reported by
Public
Coordinates
30.520, -97.690

A thunderstorm produced quarter size hail in Round Rock.

Hail, Williamson

When
April 28, 4:08 PM CST
Where
Williamson County, 1.38 mi S of Jollyville
Measured
1.5 in hail
Reported by
Public
Coordinates
30.430, -97.770

A thunderstorm produced ping pong ball size hail south of Jollyville.

Hail, Travis

When
April 28, 4:09 PM CST
Where
Travis County, 1.79 mi W of Three Pt
Measured
1 in hail
Reported by
Public
Coordinates
30.450, -97.680

A thunderstorm produced quarter size hail in Wells Branch.

Hail, Williamson

When
April 28, 4:11 PM CST
Where
Williamson County, 0.6 mi E of Jollyville
Measured
1 in hail
Reported by
Public
Coordinates
30.450, -97.760

A thunderstorm produced quarter size hail in Jollyville.

Hail, Travis

When
April 28, 4:14 PM CST
Where
Travis County, 1.38 mi WSW of Mc Neil
Measured
1 in hail
Reported by
Public
Coordinates
30.440, -97.740

A thunderstorm produced quarter size hail southwest of McNeil.

Hail, Williamson

When
April 28, 4:15 PM CST
Where
Williamson County, 3.28 mi ENE of Old Round Rock
Measured
0.75 in hail
Reported by
Amateur Radio
Coordinates
30.520, -97.620

A thunderstorm produced penny size hail east of Round Rock.

Hail, Travis

When
April 28, 4:25 PM CST
Where
Travis County, 1.38 mi ESE of Sprinkle
Measured
1 in hail
Reported by
Public
Coordinates
30.340, -97.610

A thunderstorm produced quarter size hail along Harris Branch Pkwy west of Manor.

Hail, Bandera

When
April 28, 4:28 PM CST
Where
Bandera County, 0.69 mi N of Bandera
Measured
2 in hail
Reported by
Public
Coordinates
29.730, -99.070

A thunderstorm produced egg size hail in Bandera.

Hail, Bandera

When
April 28, 4:30 PM CST
Where
Bandera County, 0.69 mi N of Bandera
Measured
1.75 in hail
Reported by
Amateur Radio
Coordinates
29.730, -99.070

A thunderstorm produced golf ball size hail in downtown Bandera.

Hail, Bandera

When
April 28, 4:40 PM CST
Where
Bandera County, Bandera
Measured
1 in hail
Reported by
Public
Coordinates
29.720, -99.070

A thunderstorm produced quarter size hail in Bandera.

Hail, Kendall

When
April 28, 4:41 PM CST
Where
Kendall County, 0.6 mi E of Comfort
Measured
1 in hail
Reported by
Public
Coordinates
29.970, -98.910

A thunderstorm produced quarter size hail in Comfort.

Hail, Bandera

When
April 28, 4:42 PM CST
Where
Bandera County, Pipecreek
Measured
1.5 in hail
Reported by
Public
Coordinates
29.720, -98.930

A thunderstorm produced ping pong ball size hail in Pipe Creek.

Hail, Bandera

When
April 28, 4:49 PM CST
Where
Bandera County, 2.76 mi S of Pipecreek
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
29.680, -98.930

A thunderstorm produced quarter size hail south of Pipe Creek.

Hail, Kendall

When
April 28, 5:07 PM CST
Where
Kendall County, 5.23 mi WSW of Boerne
Measured
1 in hail
Reported by
Public
Coordinates
29.750, -98.810

A thunderstorm produced quarter size hail at the intersection of Hwy 46 and Deep Hollow Dr. southwest of Boerne.

Hail, Bexar

When
April 28, 5:13 PM CST
Where
Bexar County, 0.69 mi N of Helotes
Measured
1 in hail
Reported by
Public
Coordinates
29.590, -98.700

A thunderstorm produced quarter size hail in Helotes.

Hail, Bexar

When
April 28, 5:13 PM CST
Where
Bexar County, 2.16 mi NNW of Grey Forest
Measured
1 in hail
Reported by
Public
Coordinates
29.610, -98.680

A thunderstorm produced quarter size hail in Grey Forest.

Hail, Bexar

When
April 28, 5:16 PM CST
Where
Bexar County, 1.2 mi W of Leon Spgs
Measured
1 in hail
Reported by
Public
Coordinates
29.670, -98.650

A thunderstorm produced quarter size hail in Leon Springs.

Hail, Bexar

When
April 28, 5:18 PM CST
Where
Bexar County, 1.51 mi SSE of Helotes
Measured
1.1 in hail
Reported by
Public
Coordinates
29.560, -98.690

A thunderstorm produced hail 1.1 inches in diameter in Helotes.

Hail, Bexar

When
April 28, 5:20 PM CST
Where
Bexar County, 2.16 mi NNW of Grey Forest
Measured
1 in hail
Reported by
Public
Coordinates
29.610, -98.680

A thunderstorm produced nickel to quarter size hail in Grey Forest.

Hail, Bexar

When
April 28, 5:20 PM CST
Where
Bexar County, 2.16 mi NNW of Beckmann
Measured
1 in hail
Reported by
Public
Coordinates
29.630, -98.610

A thunderstorm produced quarter size hail south of the Dominion.

Hail, Bexar

When
April 28, 5:20 PM CST
Where
Bexar County, 1.51 mi SSE of Leon Spgs
Measured
1 in hail
Reported by
Public
Coordinates
29.650, -98.620

A thunderstorm produced quarter size hail at the dominion Shopping Center.

Hail, Bexar

When
April 28, 5:23 PM CST
Where
Bexar County, 2.75 mi SW of Camp Stanley
Measured
1.75 in hail
Reported by
Law Enforcement
Coordinates
29.620, -98.680

A thunderstorm produced golf ball size hail in Grey Forest.

Hail, Bexar

When
April 28, 5:24 PM CST
Where
Bexar County, 0.92 mi SE of Helotes
Measured
1.25 in hail
Reported by
Broadcast Media
Coordinates
29.570, -98.690

A thunderstorm produced half dollar size hail in Helotes.

Hail, Bexar

When
April 28, 5:25 PM CST
Where
Bexar County, 0.69 mi S of Beckmann
Measured
1 in hail
Reported by
Public
Coordinates
29.590, -98.600

A thunderstorm produced hail up to the size of quarters near the Rim shopping center.

Hail, Bexar

When
April 28, 5:31 PM CST
Where
Bexar County, 2.83 mi NNE of Hollywood Park
Measured
1 in hail
Reported by
Public
Coordinates
29.610, -98.490

A thunderstorm produced quarter size hail in the Stone Oak section of San Antonio.

Hail, Bexar

When
April 28, 5:32 PM CST
Where
Bexar County, Sat Twin Oaks Arpt
Measured
0.88 in hail
Reported by
Utility Company
Coordinates
29.570, -98.470

A thunderstorm produced nickel size hail just north of San Antonio International Airport.

Hail, Lee

When
April 28, 5:35 PM CST
Where
Lee County, 0.91 mi NW of Giddings
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
30.190, -96.940

A thunderstorm produced quarter size hail in Giddings.

Hail, Bexar

When
April 28, 5:45 PM CST
Where
Bexar County, 0.92 mi SW of Alamo Hgts
Measured
1 in hail
Reported by
Public
Coordinates
29.470, -98.490

A thunderstorm produced hail up to the size of quarters in Olmos Park.

Hail, Bexar

When
April 28, 5:45 PM CST
Where
Bexar County, 0.69 mi S of Alamo Hgts
Measured
0.88 in hail
Reported by
Public
Coordinates
29.470, -98.480

A thunderstorm produced nickel size hail near the University of the Incarnate Word.

Hail, Bexar

When
April 28, 5:59 PM CST
Where
Bexar County, 0.92 mi NE of San Antonio
Measured
1 in hail
Reported by
Public
Coordinates
29.430, -98.480

A thunderstorm produced quarter size hail near downtown San Antonio.

Hail, Bexar

When
April 28, 6:00 PM CST
Where
Bexar County, 1.83 mi SE of San Antonio
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
29.400, -98.470

A thunderstorm produced quarter size hail southeast of downtown San Antonio.

Hail, Lavaca

When
April 28, 7:30 PM CST
Where
Lavaca County, 0.69 mi N of Ezzell
Measured
1.25 in hail
Reported by
Emergency Manager
Coordinates
29.290, -96.900

A thunderstorm produced half dollar size hail in Ezzell.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2023Every state in 2023This day in weather historyWarnings in Texas, April 2023

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1095344, 1095345, 1095346, 1095347, 1095349, 1095350, 1095351, 1095352, 1095353, 1095354, 1095357, 1095359, 1095362, 1095363, 1095364, 1095367, 1095370, 1095371, 1095372, 1095373, 1095376, 1095377, 1095379, 1095381, 1095382, 1095383, 1095384, 1095386, 1095387, 1095388, 1095397, 1095398, 1095399, 1095400, 1095401, 1095402, 1095403, 1095404, 1095405, 1095406, and more.